• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of, and finding treatments for, complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia, long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Sudden sensitivity oxalate after negative reaction Vitamin b6

Messages
15
a few weeks ago I took one dode of Vitamin b6 . The actieve form and my life has become a hell afterwards. Anyways I will not go into detail. But eversince I have had a sensitivity to oxalate. I get nerve pain after eating high oxalate food. Like this morning I ate soy yoghurt and I startend to get nerve pain. After eating chocolate, spinach or potato I also get nerve pain.
Why did i suddenly develop such severe reaction from oxalate after taking one big dose of Vitamin b6?
How can I reverse it? Is it because i created a deficiency or because of gut problems?
 

Frunobulax

Senior Member
Messages
142
Interesting question. I can't answer it, but I'll give you my thoughts nevertheless.

Vitamin B6 is considered to help flushing out oxalates. B6 also catalyzes a lot of amino acid metabolism, and a deficiency is connected to nerve pain symptoms. I wonder if you may have a deficiency there? There is a marked physical reaction, and I believe B6 is hard to overdose. You might want to check B12, zinc and manganese as they are connected to B6 (for example in pyrroluria).

As for oxalates, best course of action is probably to go low oxalate for a while. I'd stay away from high oxalate products for a month or two (I'd stay away from all soy products forever because of the isoflavones and lectins), after that you can try to reintroduce oxalates (like a handful of almonds) and check if you still react to them. Take plenty of magnesium citrate to flush out the oxalates. Most people will suggest calcium, but magnesium binds oxalates just fine and magnesium oxalate salts are better soluble and less likely to form crystals (most kidney crystals are calcium oxalate). For example I take a bit of magnesium citrate whenever I drink black tea...

You might be suffering from dump-like symptoms even, many oxalate sensitive people report serious symptoms for a few weeks after going on a low-oxalate diet. Maybe the oxalate-dumping effect of B6 brings similar symptoms?
 

JES

Senior Member
Messages
1,326
Vitamin B6 is water-soluble, so it shouldn't accumulate. What form and what dosage of B6 were you taking? I have got transient side effects from high-dose B6, but I reckon I have never heard it would cause irreversible issues.
 

Frunobulax

Senior Member
Messages
142
I have to comment on that old thread. In the meantime I learned that B6 *can and will* be overdosed for a lot of people, and can cause a range of symptoms including neuropathic pain. There are even groups like "B6 toxicity" in social media.

I suggest to do lab work for intracellular B6 before starting with supplementation. I did it, and it turned out my B6 was way too high, with supplementation. Now, without, it's still borderline high.

So apologies for a wrong information.
 
Back